Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 11
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Benedetti, Bruno and Varbaro, Matteo 2015. On the Dual Graphs of Cohen–Macaulay Algebras. International Mathematics Research Notices, Vol. 2015, Issue. 17, p. 8085.

    Domokos, M. 2014. Invariant theoretic characterization of subdiscriminants of matrices. Linear and Multilinear Algebra, Vol. 62, Issue. 1, p. 63.

    McKinley, Tom and Shekhtman, Boris 2014. On minimal Haar coverings of by three-dimensional spaces. Journal of Approximation Theory, Vol. 182, p. 92.

    Carlini, Enrico Catalisano, Maria Virginia and Geramita, Anthony V. 2012. Subspace arrangements, configurations of linear spaces and the quadrics containing them. Journal of Algebra, Vol. 362, p. 70.

    Traves, Will and Wakefield, Max 2011. Derivation radical subspace arrangements. Journal of Pure and Applied Algebra, Vol. 215, Issue. 6, p. 1492.

    Flores-Pulido, Leticia Rodriguez-Gomez, Gustavo Starostenko, Oleg and Santacruz-Olmos, Carlos 2010. 2010 IEEE Electronics, Robotics and Automotive Mechanics Conference. p. 383.

    Abo, Hirotachi Kley, Holger P. and Peterson, Chris 2009. Petersen plane arrangements and a surface with multiple 7-secants. Advances in Geometry, Vol. 9, Issue. 3,

    Ma, Yi Yang, Allen Y. Derksen, Harm and Fossum, Robert 2008. Estimation of Subspace Arrangements with Applications in Modeling and Segmenting Mixed Data. SIAM Review, Vol. 50, Issue. 3, p. 413.

    Matveev, Andrey O. 2007. Relative blocking in posets. Journal of Combinatorial Optimization, Vol. 13, Issue. 4, p. 379.

    Hong, Wei Wright, John Huang, Kun and Ma, Yi 2006. Multiscale Hybrid Linear Models for Lossy Image Representation. IEEE Transactions on Image Processing, Vol. 15, Issue. 12, p. 3655.

    Yang, A.Y. Rao, S. Wagner, A. Yi Ma, and Fossum, R.M. 2005. Tenth IEEE International Conference on Computer Vision (ICCV'05) Volume 1. p. 158.

  • Journal of the London Mathematical Society, Volume 71, Issue 2
  • April 2005, pp. 273-288


  • DOI:
  • Published online: 01 April 2005

The vanishing ideal of an arrangement of linear subspaces in a vector space is considered, and the paper investigates when this ideal can be generated by products of linear forms. A combinatorial construction (blocker duality) is introduced which yields such generators in cases with a great deal of combinatorial structure, and examples are presented that inspired the work. A construction is given which produces all elements of this type in the vanishing ideal of the arrangement. This leads to an algorithm for deciding if the ideal is generated by products of linear forms. Generic arrangements of points in ${\bf P}^2$ and lines in ${\bf P}^3$ are also considered.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the London Mathematical Society
  • ISSN: 0024-6107
  • EISSN: 1469-7750
  • URL: /core/journals/journal-of-the-london-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *